Markov partitions and K 2

J. B. Wagoner

Publications Mathématiques de l'IHÉS (1987)

  • Volume: 65, page 91-129
  • ISSN: 0073-8301

How to cite


Wagoner, J. B.. "Markov partitions and $K_2$." Publications Mathématiques de l'IHÉS 65 (1987): 91-129. <>.

author = {Wagoner, J. B.},
journal = {Publications Mathématiques de l'IHÉS},
keywords = {subshift of finite type; uniform Markov partitions; dimension group; algebraic K-theory group; fundamental group; shift equivalences; category of nonnegative integral matrices},
language = {eng},
pages = {91-129},
publisher = {Institut des Hautes Études Scientifiques},
title = {Markov partitions and $K_2$},
url = {},
volume = {65},
year = {1987},

AU - Wagoner, J. B.
TI - Markov partitions and $K_2$
JO - Publications Mathématiques de l'IHÉS
PY - 1987
PB - Institut des Hautes Études Scientifiques
VL - 65
SP - 91
EP - 129
LA - eng
KW - subshift of finite type; uniform Markov partitions; dimension group; algebraic K-theory group; fundamental group; shift equivalences; category of nonnegative integral matrices
UR -
ER -


  1. [B] H. BASS, Algebraic K-Theory, W. A. Benjamin, 1968. Zbl0174.30302MR40 #2736
  2. [BF] R. BOWEN and J. FRANKS, Homology for zero-dimensional non-wandering sets, Ann. of Math., 106 (1977), 73-92. Zbl0375.58018MR56 #16692
  3. [BK] M. BOYLE and W. KRIEGER, Periodic points and automorphisms of the shift, to appear in Trans. Amer. Math. Soc. Zbl0621.58031
  4. [BLR] M. BOYLE, D. LIND and D. RUDOLPH, The automorphism group of a subshift of finite type, preprint, University of Washington / University of Maryland (1986). Zbl0664.28006
  5. [C] A. CONNES, Outer conjugacy of classes of automorphisms of factors, Ann. Sci. Ec. Norm. Sup., 4e série, 8 (1975), 383-420. Zbl0342.46052MR52 #15031
  6. [CS] A. CONNES and E. STÖRMER, Entropy for automorphisms of II1 von Neumann algebras, Acta Mathematica, 134 (1975), 289-306. Zbl0326.46032
  7. [Cu1] J. CUNTZ, A class of C*-algebras and topological Markov chains, II : Reducible chains and the Ext-functor for C*-algebras, Invent. Math., 63 (1981), 25-40. Zbl0461.46047MR82f:46073b
  8. [Cu2] J. CUNTZ, On the homotopy groups of the space of endomorphisms of a C*-algebra (with applications to topological Markov chains), in Operator Algebras and Group Representations, Vols. 1 and 2, Monographs and Studies in Mathematics, Nos. 17 and 18, Conference at Neptun, Romania, 1980, pp. 124-137. Zbl0561.46025
  9. [CK] J. CUNTZ and W. KRIEGER, A class of C*-algebras and topological Markov chains, Invent. Math., 56 (1980), 251-268. Zbl0434.46045MR82f:46073a
  10. [E] E. G. EFFROS, Dimensions and C*-algebras, CBMS, no. 46 (American Mathematical Society, 1981). Zbl0475.46050MR84k:46042
  11. [F] J. FRANKS, Homology and dynamical systems, CBMS, no. 49 (American Mathematical Society, 1982). Zbl0497.58018MR84f:58067
  12. [H] G. HEDLUND, Endomorphisms and automorphisms of the shift dynamical system, Mathematical Systems Theory, 3, no. 4 (1969), 320-375. Zbl0182.56901MR41 #4510
  13. [HW] A. HATCHER and J. WAGONER, Pseudo-isotopies of compact manifolds, Astérisque, 6, Société Mathématique de France (1973). Zbl0274.57010MR50 #5821
  14. [K] W. KRIEGER, On dimension functions and topological Markov chains, Invent. Math., 56 (1980), 239-250. Zbl0431.54024MR81m:28018
  15. [KV] V. A. KAIMANOVICH and A. M. VERSHIK, Random walks on discrete groups : boundary and entropy, Annals of Probability, 11, no. 3 (1983), 457-490. Zbl0641.60009MR85d:60024
  16. [M1] J. MILNOR, Introduction to Algebraic K-theory, Annals of Math. Studies No. 72, Princeton University Press, 1971. Zbl0237.18005MR50 #2304
  17. [M2] J. MILNOR, Infinite cyclic coverings, Conference on Topology of Manifolds, ed. J. G. HOCKING, Vol. 13, Prindle, Weber & Schmidt, Inc., 1968, 115-133. Zbl0179.52302MR39 #3497
  18. [M3] J. MILNOR, Whitehead torsion, BAMS, 72 (1966), 358-426. Zbl0147.23104MR33 #4922
  19. [PT] W. PARRY and S. TUNGEL, Classification Problems in Ergodic Theory, LMS Lecture Notes, 67, Cambridge University Press, 1982. Zbl0487.28014MR84g:28024
  20. [PW] W. PARRY and R. F. WILLIAMS, Block coding and a zeta function for finite Markov chains, Proc. London Math. Soc. (3), 35 (1977), 483-495. Zbl0383.94011MR57 #6368
  21. [Q] D. QUILLEN, Higher algebraic K-theory, I, Springer Lecture Notes in Mathematics, No. 341 (1973), 85-147. Zbl0292.18004MR49 #2895
  22. [S] G. SEGAL, Classifying spaces and spectral sequences, Publ. Math., I.H.E.S., 34 (1968), 105-112. Zbl0199.26404MR38 #718
  23. [Sp] E. SPANIER, Algebraic Topology, McGraw-Hill, 1966. Zbl0145.43303MR35 #1007
  24. [T] S. TUNCEL, A dimension, dimension modules, and Markov chains, Proc. London Math. Soc., 36 (1983), 100-116. Zbl0544.28011MR84m:28032
  25. [W1] J. WAGONER, K2 and diffeomorphisms of two and three dimensional manifolds, Geometric Topology, ed. J. C. CANTRELL, Academic Press, 1979, 557-580. Zbl0493.57013MR80h:57043
  26. [W2] J. WAGONER, Topological Markov chains, C*-algebras, and K2, preprint, to appear in Advances in Mathematics. Zbl0664.46068
  27. [Wi] R. F. WILLIAMS, Classification of subshifts of finite type, Ann. of Math., 98 (1973), 120-153 ; Errata, ibid., 99 (1974), 380-381. Zbl0282.58008MR48 #9769
  28. [Z] F. ZIZZA, Automorphisms of hyperbolic dynamical systems and K2, Ph.D. Thesis, University of California, Berkeley (1985). Also a preprint from University of Washington, Seattle. Zbl0672.34065

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.